# SDR CA090728015

- Difficulty date: July 6, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Bell 206L-1
- Aircraft time: 6,418 hours
- Engine: Allsn 250C28B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Drive Shaft
- Part number: 206040015015
- Condition: Leaking
- Location: M/R Transmission
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

INPUT SEAL ON HELICOPTER MAIN TRANSMISSION LEAKED OIL WHICH WASHED MAIN DRIVESHAFT COUPLING GREASE THROUGH SHAFT AND INTO ENG COMPARTMENT.  GREASE WAS DISCOVERED ON DAILY INSP BY PILOT AND HELICOPTER WAS GROUNDED FOR FURTHER INSP.  THERE WAS NO INDICATION OF OVERHEATING OF THE COUPLINGS (BY THE TEMP SPOTS), BUT MOST OF GREASE HAD BEEN WASHED OUT OF THE FRONT COUPLING, THROUGH SHAFT AND THROUGH REAR COUPLING.  NORMALLY, IF GREASE LEAKS OUT OF THE COUPLING, USUALLY FROM A TORN BOOT, LIFE OF THE COUPLING IS VERY SHORT.  DRIVESHAFT WAS SENT FOR OVERHAUL.
